Q. What causes shocking sensation in arms in an IV drug user?

Answered by
Dr. Albana Greca
and medically reviewed by Dr. Divya Banu M
Published on Apr 15, 2019

Hello doctor,

I am an IV drug user, street-level Fentanyl and Carfentanyl specifically and I am getting big deep scabby like sores all over my arms where I am using IV. Now I am noticing electrical currents shocking my arms both at exactly the same time, especially when I take deeper breaths I have noticed.

Dr. Albana Greca

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

I am really sorry to know that you are an IV drug user. I hope you will start quitting the drug, life is a beautiful gift, so do not throw it away like this. Get helped by family or friends or even by a specialist to be drug-free. You deserve a better life, but not like this.

The problems with deep breathing electrical currents when injecting drug is due to drugs injected. Perhaps the dose was higher than normal or not injected inside the vein. Or injection speed was fast, in other words, is due to the drug injected. Plus, sores all over your arms are infected, need to keep well clean, wash with warm water and soap, rinse well, dry well. Then, apply alcoholic swab, plus Betadine on the sores followed by triple antibiotic ointment. If no improvement, you should consult further with your physician.

Also Read Answers From:

Related Questions & Answers


Opioid Addiction and Abuse

Article Overview: Opioids have been used as pain relief medication for the past several centuries. But, in today’s age, apart from its medicinal use, they are also being taken recreationally, leading to rampant abuse and the growing menace of opioid addiction. This has severe implications on physical as well as psychological (mental) health. Read Article


Dr. Ajay Singh
Psychiatrist

Opioids are the derivatives of the plant Papaver somniferum, commonly known as the poppy husk. They are medically used as analgesics to relieve moderate to severe pain. They Are Classified As Natural opioids: those which occur naturally such as Codeine, and Thebaine. Semisynthetic opioids: th...  Read Article

Is it safe to exercise if I do not have structural heart problems?

Query: Hello doctor, I have PVC and bigeminy. I have had tests done and I do not have structural heart problems. Are alcohol and exercise harmful in case of PVC and bigeminy? Also, is it absolutely safe to exercise, if I have PVC and bigeminy during exercise and afterward as well? I take Thyroxin, bu...  Read Full »

Did I get in contact with oral and genital HSV 2?

Query: Hi doctor, Six weeks ago, I had oral sex with my partner. We also had sex and condom broke while having sex with her. After a week, I went for a complete STD screening test and it came negative for all, including chlamydia and gonorrhea. After the results, I got stressed and I was struggling with de...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.